Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 8, 2011, 8:52 PM MDT for Lake County, Montana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 8:52 PM MDT (02:52 UTC)
- Expired
- Aug 8, 2011, 9:45 PM MDT
- In force
- 53 min
- Issued by
- NWS Missoula, MT
County Lake County, MT
The radar
The Missoula radar (KMSX), 100 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3383 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760 WWUS85 KMSO 090252 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 852 PM MDT MON AUG 8 2011 MTZ001>003-090345- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST GLACIER/BOB MARSHALL REGION- 852 PM MDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FLATHEAD AND NORTHWESTERN LAKE COUNTIES UNTIL 945 PM MDT... AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF BIG ARM...OR 20 MILES NORTHWEST OF POLSON...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. WIND GUSTS MAY BRIEFLY INCREASE WAVE HEIGHTS ON FLATHEAD LAKE. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG ARM...WOODS BAY...LAKE MARY RONAN...ELMO...PROCTOR...DAYTON AND ROLLINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4805 11397 4779 11391 4778 11454 4796 11457 TIME...MOT...LOC 0250Z 261DEG 13KT 4787 11446 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:32 PM MDT, 6 hours 20 minutes earlier.
Area forecast discussion, Aug 8, 2:32 PM MDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 232 PM MDT MON AUG 8 2011 .DISCUSSION...THE ATMOSPHERE HAS BECOME UNSTABLE ACROSS THE REGION. HOWEVER...ANY SHOWERS OR STORMS THAT DEVELOP WILL BE ASSOCIATED WITH TWO DISTINCT MOISTURE FEEDS. FIRST...MOISTURE MOVING ACROSS NORTHWEST MONTANA WILL SUPPORT A FEW SHOWERS AND ISOLATED THUNDERSTORMS FROM ABOUT EUREKA TO KALISPELL AND EASTWARD AS WELL AS THE MISSION AND SWAN MOUNTAINS. A SECOND FEED OF MOISTURE FROM NORTH CENTRAL OREGON ACROSS THE SOUTHERN CLEARWATERS...EXTREME SOUTHERN BITTERROOTS...LEMHI COUNTY AND PINTLAR TO BUTTE REGION WILL SUPPORT ISOLATED THUNDERSTORMS. THIS MORE SOUTHERN FEED OF MOISTURE SHOULD PERSIST THROUGH THE NIGHT. OVERALL...THE WEATHER PATTERN DOES NOT CHANGE MUCH TUESDAY WITH SOME MOISTURE LINGERING NEAR THE CANADIAN BORDER AND ALSO SOUTHWEST MONTANA AND LEMHI COUNTY. A MORE ORGANIZED WEATHER SYSTEM IS EXPECTED TO BRUSH THE REGION WEDNESDAY AFTERNOON AND EVENING. THE MAIN IMPACT SHOULD BE TO INCREASE THE AFTERNOON AND EVENING WINDS AND PRODUCE CHOPPY LAKE CONDITIONS...ESPECIALLY ACROSS FLATHEAD LAKE. HOWEVER...THE THREAT OF SHOWERS AND THUNDERSTORMS MAY INCREASE SLIGHTLY FROM NEAR THE BITTERROOTS TO THE SOUTH AND EASTWARD. A DRIER WESTERLY FLOW IS EXPECTED THURSDAY INTO FRIDAY WITH COOLER NIGHTS. LONGER RANGE GUIDANCE CONTINUES TO SUGGEST A RIDGE OF HIGH PRESSURE AND HOT AIR MASS MAY BECOME ESTABLISHED OVER THE NORTHERN ROCKIES SATURDAY AND SUNDAY. && .AVIATION...THE ATMOSPHERE CONTINUES TO BECOME FAIRLY UNSTABLE AND INTERACT WITH TWO PLUMES OF MOISTURE. ONE PLUME ALONG THE CANADIAN BORDER SHOULD CAUSE SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM THIS EVENING. KGPI HAS THE POTENTIAL OF SEEING AN ISOLATED SHOWER/THUNDERSTORM AFTER 08/22Z. THE SECOND MOISTURE FIELD IS DRAPED OVER CENTRAL IDAHO MOVING TOWARDS SOUTHWEST MONTANA. KBTM AND KSMN COULD ENCOUNTER SOME CONVECTION THIS AFTERNOON AND EVENING. THESE SHOWERS HAVE THE POTENTIAL TO LINGER THROUGHOUT THE NIGHT ACROSS LEMHI COUNTY AND SOUTHWEST MONTANA. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...BAUCK LONG TERM....BAUCK AVIATION...SMITH
In the hours before
Special weather statement, Aug 8, 8:52 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 852 PM MDT MON AUG 8 2011 MTZ001>003-090345- FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST GLACIER/BOB MARSHALL REGION- 852 PM MDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FLATHEAD AND NORTHWESTERN LAKE COUNTIES UNTIL 945 PM MDT... AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF BIG ARM...OR 20 MILES NORTHWEST OF POLSON...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. WIND GUSTS MAY BRIEFLY INCREASE WAVE HEIGHTS ON FLATHEAD LAKE. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG ARM...WOODS BAY...LAKE MARY RONAN...ELMO...PROCTOR...DAYTON AND ROLLINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4805 11397 4779 11391 4778 11454 4796 11457 TIME...MOT...LOC 0250Z 261DEG 13KT 4787 11446
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:39 PM MDT | Special Weather Statement | MSO | Flathead | 51 min |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.